MAUDE Adverse Event Report: VASCUTEK LTD THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS

VASCUTEK LTD THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS
Model Number N/A
Medical Device Problem Codes Human-Device Interface Problem (2949); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Ischemia (1942); Thrombosis/Thrombus (4440)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Event reported: 06 aug 24.Implant date: (b)(6) 2024.Extend-oo1 (nct05639400) post market approval study.Event details as reported, the patient thrombus in ascending aorta seen with compression into left atrium.The thrombus occurred of (b)(6) 2024.Thoraflex hybrid was implanted on (b)(6) 2024.No distal seal was intended due to a planned evar extension and no distal seal was obtained.No endoleak was present at the end of the procedure.Delivery of the thoraflex hybrid was successful, deployed in planned location and withdrawal of delivery system was successful.No device deficiencies occurred during the index th procedure.The clinician/site have reported this event as not related to device and possibly related to pre-existing condition; relationship to procedure not provided as yet.During their regular review of extend adverse events, the study medical monitor has reviewed and marked this event as possibly related to the device and possibly related to procedure.The site have indicated that no action has been taken to treat the adverse event at this time.Patient current status is unresolved at this time.
 
Additional Manufacturer Narrative
Clinical code: 4440 - thrombosis/thrombus: event was reported as thrombus on the intake form.Impact code 4648 - insufficient information: a/w additional information from the site to determine clinical code.Device problem code 3190 - insufficient information: a/w additional information from the site to determine device problem code.Component code 4755 - part/component/sub-assembly term not applicable: type of investigation 4110 - trend analysis: 4 year review was performed for occlusion/ thrombosis events which gave an occurrence rate of (b)(4).No trends were identified requiring action at this time 4111 - communication/interview: a/w additional information from the site.4117 - device not accessible for testing: device remains implanted 3331 - analysis of production records: a comprehensive batch review was performed to review the manufacturing process from raw materials to finished product.No issues were identified.Investigation conclusion 3233 - results pending completion of investigation.Investigation findings 11 - conclusion not yet available: update to mfr number from 9612515-2024-00058 to the new mfr number.
 
Additional Manufacturer Narrative
Clinical code 4440 - thrombosis/thrombus: event was reported as thrombus on the intake form.1942 - ischemia: the patient did have transient spinal cord ischemia which i believe occurred when his fl thrombosed, but this total reversed with rescue manoeuvres.Impact code: 4641 - unexpected medical intervention: the patient did have transient spinal cord ischemia which i believe occurred when his fl thrombosed, but this total reversed with rescue manoeuvres.Device problem code 2949 - human/device interface problem: the graft was not twisted or kinked, it was a chronic dissection so the graft did not expand as much as they would have liked.There was no difficulties during the original procedure and the graft deployed fine.Component code 4755 - part/component/sub-assembly term not applicable: type of investigation 4110 - trend analysis: 4 year review was performed for occlusion/ thrombosis events which gave an occurrence rate of 0.008.No trends were identified requiring action at this time 4111 - communication/interview: additional information was received on 05 sep 24.This confirmed the below: there was no thrombectomy carried out.The patient has no allergies to the device components the patient is doing well.He did have transient spinal cord ischemia which i believe occurred when his fl thrombosed, but this total reversed with rescue manoeuvres scans review was performed on (b)(6) 2024 which confirmed: the event intake form reported onset date of thrombus within the ascending aorta of 29-jul-24.The post op imaging available was performed on (b)(6) 2024, by which point there was no thrombus identified.The site reported no device deficiencies during the procedure and post po imaging demonstrate the device performing as intended with no deficiencies.4117 - device not accessible for testing: device remains implanted.3331 - analysis of production records: a comprehensive batch review was performed to review the manufacturing process from raw materials to finished product.No issues were identified.No causal link was identified between the device and the event.Investigation conclusion 213 - no device problem found: a comprehensive batch review was performed to review the manufacturing process from raw materials to finished product.No issues were identified.No causal link was identified between the device and the event.Scans review was performed on (b)(6) 2024 which confirmed: the event intake form reported onset date of thrombus within the ascending aorta of 29-jul-24.The post op imaging available was performed on (b)(6) 2024, by which point there was no thrombus identified.The site reported no device deficiencies during the procedure and post po imaging demonstrate the device performing as intended with no deficiencies.Root cause analysis was performed which confirmed the device was manufactured to specification.Investigation findings 4310 - cause traced to non-device factors: a comprehensive batch review was performed to review the manufacturing process from raw materials to finished product.No issues were identified.No causal link was identified between the device and the event.Scans review was performed on (b)(6) 2024 which confirmed: the event intake form reported onset date of thrombus within the ascending aorta of 29-jul-24.The post op imaging available was performed on (b)(6) 2024, by which point there was no thrombus identified.The site reported no device deficiencies during the procedure and post po imaging demonstrate the device performing as intended with no deficiencies.Root cause analysis was performed which confirmed the device was manufactured to specification.Update to mfr number from 9612515-2024-00058 to the new mfr number 9612515-2024-00062.
 
Event or Problem Description
Event reported: 06 aug 24 implant date: (b)(6) 2024 extend-oo1 (nct05639400) post market approval study.Event details as reported, the patient thrombus in ascending aorta seen with compression into left atrium.The thrombus occurred of (b)(6) 2024.Thoraflex hybrid was implanted on (b)(6) 2024.No distal seal was intended due to a planned evar extension and no distal seal was obtained.No endoleak was present at the end of the procedure.Delivery of the thoraflex hybrid was successful, deployed in planned location and withdrawal of delivery system was successful.No device deficiencies occurred during the index th procedure.The clinician/site have reported this event as not related to device and possibly related to pre-existing condition; relationship to procedure not provided as yet.During their regular review of extend adverse events, the study medical monitor has reviewed and marked this event as possibly related to the device and possibly related to procedure.The site have indicated that no action has been taken to treat the adverse event at this time.Patient current status is unresolved at this time.This report is being submitted as a follow up 1 for manufacturing report # 9612515-2024-00058 to provide event closure information for tag0023.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID PLEXUS
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9-RR
UK   PA4 9RR
MDR Report Key20083382
Report Number9612515-2024-00062
Device Sequence Number15406482
Product Code QSK
UDI-Device Identifier05037881026718
UDI-Public05037881026718
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHP2830X100A
Device Lot Number25382113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexMale